Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Breakthrough bleeding

 - UBBFriend: Email this page to someone!    
Author Topic: Breakthrough bleeding
degrassifan18
Neophyte
Member # 47946

Icon 1 posted      Profile for degrassifan18     Send New Private Message       Edit/Delete Post 
Is there any way to potentially stop breakthrough bleeding? I've been on Alesse for over 6 months now and I've started getting breakthrough bleeding. This is really bothersome. Google has proved nearly useless except for the advice to "take a lot of vitamin c", I haven't attempted that yet, but if that is what it takes I will run to the pharmacy first thing tomorrow!

Also, will this breakthrough bleeding interfere with my period? I'm taking the first inactive pill Saturday night, should I be expecting a lighter period?

Thanks!

Posts: 35 | From: Canada | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Is this the first cycle you've experienced this? Also are you careful to take all your pills, on time, and haven't missed any?

[ 11-24-2011, 11:09 PM: Message edited by: Stephanie_1 ]

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
degrassifan18
Neophyte
Member # 47946

Icon 1 posted      Profile for degrassifan18     Send New Private Message       Edit/Delete Post 
This isn't the first cycle with this, I think its the second. I'm very careful with my pills. I took one 4 hours late but other than that I'm almost on the nose with taking them at the same time every day. I haven't missed any pills either.
Posts: 35 | From: Canada | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
Karybu
Scarleteen Volunteer
Member # 20094

Icon 1 posted      Profile for Karybu     Send New Private Message       Edit/Delete Post 
So missed or late pills aren't likely to be the culprit here; is there anything else that may have affected your cycle? A change in eating habits or diet, weight loss, different sleep patterns, illness, etc? All of the things that can affect cycles off the pill can affect them on the pill as well, so all of those could be possible causes for bleeding.

Unfortunately, there's really nothing you can do to stop it. If nothing has changed in your life at all that could potentially affect your cycle, it may be that this particular pill just isn't the best fit for you, and another brand would be better, but that's something to talk about with your doctor.

--------------------
"Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy

Posts: 5799 | From: Canada/Australia | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
I'd talk to your healthcare provider about if this is the right brand/type of pill for you.

This -- http://contraception.about.com/od/thepill/l/bl_choosingapill.htm -- is a very handy chart that's very layman-friendly about pill brands and best choices when it comes to certain side effects. Your mileage still may vary, since how people metabolize pills does, but it is a good starter guide, and might give you some information to bring to your healthcare provider about this.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
degrassifan18
Neophyte
Member # 47946

Icon 1 posted      Profile for degrassifan18     Send New Private Message       Edit/Delete Post 
I should update - I got my period right on time (actually it was a little early for me, usually I just get a normal flow after 2nd - 3rd white pill, whereas I got it on the first night of me taking my white pills). This blood was normal looking as opposed to the dark brown spotting I was getting before.

My eating/sleeping/exercising/stress levels have been all over the place (being in second year university). So I'll probably just chalk it up to that, because otherwise this pill has given me almost no problems.

Posts: 35 | From: Canada | Registered: Jul 2010  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3